Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 182, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2018, 6:53 PM EDT for Lafayette County, Madison County, Taylor County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2018, 6:53 PM EDT (22:53 UTC)
- Expired
- Jul 22, 2018, 7:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 80 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3735 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.6
The text
As transmitted.
186
WUUS52 KTAE 222253
SVRTAE
FLC067-079-123-222345-
/O.NEW.KTAE.SV.W.0182.180722T2253Z-180722T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
653 PM EDT SUN JUL 22 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Lafayette County in Big Bend of Florida...
Northeastern Taylor County in Big Bend of Florida...
Southeastern Madison County in Big Bend of Florida...
* Until 745 PM EDT.
* At 652 PM EDT, a severe thunderstorm was located 12 miles west of
Dowling Park, or 12 miles northeast of Perry, moving east at 35
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Perry, Townsend, Chancey, Smith, Buckville, Day and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3010 8360 3035 8355 3036 8319 3035 8319
3035 8321 3031 8321 3029 8323 3026 8324
3025 8325 3025 8324 3024 8325 3023 8324
3018 8325 3017 8323 3011 8323 3010 8318
3011 8316 3010 8313 3010 8312 3005 8304
TIME...MOT...LOC 2252Z 275DEG 32KT 3025 8344
HAIL...0.75IN
WIND...60MPH
$$
322 follow-up statements
142
WWUS52 KTAE 222312
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
712 PM EDT SUN JUL 22 2018
FLC067-079-123-222345-
/O.CON.KTAE.SV.W.0182.000000T0000Z-180722T2345Z/
Lafayette FL-Taylor FL-Madison FL-
712 PM EDT SUN JUL 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN LAFAYETTE...NORTHEASTERN TAYLOR AND SOUTHEASTERN
MADISON COUNTIES...
At 712 PM EDT, a severe thunderstorm was located over Dowling Park,
or 11 miles southwest of Suwannee River State Park, moving east at 35
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Townsend, Buckville, Day, Chancey, Smith and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3009 8344 3036 8335 3036 8319 3035 8319
3035 8321 3031 8321 3029 8323 3026 8324
3025 8325 3025 8324 3024 8325 3023 8324
3018 8325 3017 8323 3011 8323 3010 8318
3011 8316 3010 8313 3010 8312 3005 8304
TIME...MOT...LOC 2312Z 269DEG 31KT 3026 8326
HAIL...0.75IN
WIND...60MPH
$$
32073
WWUS52 KTAE 222324
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
724 PM EDT SUN JUL 22 2018
FLC079-123-222333-
/O.CAN.KTAE.SV.W.0182.000000T0000Z-180722T2345Z/
Taylor FL-Madison FL-
724 PM EDT SUN JUL 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR AND
SOUTHEASTERN MADISON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
Big Bend of Florida.
LAT...LON 3007 8322 3010 8321 3010 8318 3011 8316
3010 8313 3010 8312 3005 8304
TIME...MOT...LOC 2323Z 275DEG 32KT 3025 8314
$$
FLC067-222345-
/O.CON.KTAE.SV.W.0182.000000T0000Z-180722T2345Z/
Lafayette FL-
724 PM EDT SUN JUL 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL LAFAYETTE COUNTY...
At 723 PM EDT, a severe thunderstorm was located near Dowling Park,
or 9 miles west of Live Oak, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Lafayette County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3007 8322 3010 8321 3010 8318 3011 8316
3010 8313 3010 8312 3005 8304
TIME...MOT...LOC 2323Z 275DEG 32KT 3025 8314
HAIL...0.75IN
WIND...60MPH
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:38 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 22, 3:38 PM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
338 PM EDT Sun Jul 22 2018
.NEAR TERM [Through Tonight]...
Unusually amplified pattern for late July continues to support
rounds of severe weather across the forecast area. Convection
continues to develop along and just west of the Suwannee River,
generally becoming severe after moving across the river. To the
west, severe convection has formed along the nose of a 500mb speed
max, where deep layer shear is maximized. Developing in a strongly
unstable atmosphere (SBCAPE of 4500j/kg from 18Z KTAE sounding) with
unidirectional shear, these cells are showing splitting
characteristics with strong left and right moving members. This
cluster is expected to continue developing southeastward with time
this afternoon, bringing the threat for damaging winds, large hail,
and isolated tornadoes through SE Alabama and into the Florida
Panhandle and Big Bend.
This activity will continue offshore and into the southeastern Big
Bend this evening before exiting the region overnight.
.SHORT TERM [Monday Through Tuesday Night]...
The incredibly anomalous (-4 standard deviation) upper-low will
slide over the Tri-State region on Monday. As it does so, the best
large-scale forcing and deep layer shear will be southwest and
east of us. Expect scattered seabreeze development to remain in
north Florida, though boundaries from storms developing east of
us, and boundaries put off from seabreeze storms could result in
a scattering of storms region-wide tomorrow. On Tuesday, the
frontal boundary associated with the filling upper-low may drift
back inland and westward as it begins to weaken. This, combined
with the seabreeze will be the focus for scattered storms. Again,
severe weather is not expected.
.LONG TERM [Wednesday Through Sunday]...
Starting Wednesday, we'll transition back to a more typical
summertime patter across the region, with the seabreeze being the
main forcing mechanism for afternoon storms. Highs and lows will
run about normal for this time of year.
&&
.AVIATION [Through 18Z Monday]...
Thunderstorms with strong winds and hail have the potential to
impact area terminals this afternoon, especially KDHN, KECP,and
KTLH. Activity should diminish from west to east after dark, with
VFR conditions expected to prevail overnight.
&&
.MARINE...
Advisory conditions will continue into tonight before subsiding to
Cautionary conditions on Monday, and below headline levels by
Monday night. A return to typically low winds and seas is expected
by Tuesday.
&&
.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.HYDROLOGY...
As storms become more scattered in nature beginning tomorrow, the
threat for flooding will decrease significantly.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 90 72 89 72 / 50 50 20 60 30
Panama City 78 89 76 87 77 / 50 40 20 50 30
Dothan 72 88 72 87 73 / 30 40 20 60 30
Albany 72 88 72 88 74 / 30 40 20 70 30
Valdosta 71 89 72 88 72 / 40 50 20 70 30
Cross City 74 90 73 87 73 / 70 50 30 60 50
Apalachicola 78 88 76 87 77 / 60 30 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Heat Advisory until 6 PM EDT /5 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Holmes-Inland Bay-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Jackson-Leon-Liberty-
North Walton-South Walton-Washington.
GA...None.
AL...None.
GM...Small Craft Advisory until 4 AM EDT Monday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Camp
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Camp
MARINE...Harrigan
FIRE WEATHER...Harrigan
HYDROLOGY...HarriganIn the hours before
Local storm report, Jul 22, 5:01 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 2 SE FORT GAINES 31.61N 85.03W
07/22/2018 CLAY GA PUBLIC
MULTIPLE TRESS DOWN WEST OF FORT GAINES, GA
ALONG EDISON HWY.
&&
FDLocal storm report, Jul 22, 6:18 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 2 SSW REHOBETH 31.11N 85.45W
07/22/2018 HOUSTON AL PUBLIC
TREES DOWN.
&&
FDLocal storm report, Jul 22, 6:21 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 1 ENE HODGESVILLE 31.08N 85.36W
07/22/2018 HOUSTON AL COUNTY OFFICIAL
TREES DOWN.
&&
FDLocal storm report, Jul 22, 6:24 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 1 SW BASCOM 30.92N 85.13W
07/22/2018 JACKSON FL COUNTY OFFICIAL
1 TREE DOWN ALONG GEORGIA RD SOUTH OF
BASCOM, FL.
&&
FDLocal storm report, Jul 22, 6:25 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 SW BASCOM 30.92N 85.13W
07/22/2018 JACKSON FL COUNTY OFFICIAL
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
SW BASCOM. 1 TREE DOWN ALONG GEORGIA RD
SOUTH OF BASCOM, FL.
&&
FDLocal storm report, Jul 22, 6:36 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL LEESBURG 31.73N 84.16W
07/22/2018 E1.00 INCH LEE GA COUNTY OFFICIAL
HAIL OF ABOUT 1 INCH ACCUMULATED ON THE
GROUND.
&&
FDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:49 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 71 min |
| Jul 21, 11:31 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 38 min |
| Jul 22, 3:15 AM EDT | Special Weather Statement | TAE | Jackson | 30 min |
| Jul 22, 3:39 AM EDT | Special Weather Statement | TAE | Jackson | 51 min |
| Jul 22, 3:58 AM EDT | Heat Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more | 14 hr |
| Jul 22, 4:05 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 44 hr |
| Jul 22, 2:54 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 51 min |
| Jul 22, 2:57 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 48 min |
| Jul 22, 3:19 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 41 min |
| Jul 22, 3:34 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 41 min |
| Jul 22, 3:36 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 39 min |
| Jul 22, 3:42 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 48 min |
| Jul 22, 3:56 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 49 min |
| Jul 22, 4:00 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Leon, Liberty, Wakulla | 29 min |
| Jul 22, 4:05 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 40 min |
| Jul 22, 4:17 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 43 min |
| Jul 22, 4:24 PM EDT | Special Marine Warning | TAE | 96 min | |
| Jul 22, 4:27 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson, Washington | 48 min |
| Jul 22, 4:30 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 60 min |
| Jul 22, 4:43 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Jackson, Walton, Washington | 47 min |
| Jul 22, 4:49 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 41 min |
| Jul 22, 4:56 PM EDT | Areal Flood Advisory | TAE | Dixie, Lafayette | 3 hr |
| Jul 22, 5:03 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 42 min |
| Jul 22, 5:25 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Liberty | 33 min |
| Jul 22, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 64 min |
| Jul 22, 5:32 PM EDT | Special Marine Warning | TAE | 30 min | |
| Jul 22, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 39 min |
| Jul 22, 5:38 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Leon, Liberty, Wakulla | 19 min |
| Jul 22, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 45 min |
| Jul 22, 6:13 PM EDT | Flash Flood Warning | TAE | Lafayette, Taylor | 6 hr |
| Jul 22, 6:14 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 46 min |
| Jul 22, 6:26 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 64 min |
| Jul 22, 6:40 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 50 min |
| Jul 22, 7:29 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 61 min |
| Jul 22, 7:50 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 40 min |
| Jul 22, 7:51 PM EDT | Special Marine Warning | TAE | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.